CASE REPORTS
ENGLISH ABSTRACT
JOURNAL ARTICLE
Add like
Add dislike
Add to saved papers

[Mycobacterium kansasii infection after liver transplantation].

Infections are one of the leading causes of morbidity and mortality in solid organ transplant recipients because of treatment with immunosuppressive agents. Infections due to nontuberculous mycobacteria (NTM) are infrequent but may be a major cause of morbidity. Treatment is associated with therapeutic limitations due to drug interactions with immunosuppressive agents and enhanced toxicity. Treatment of NTM infection most commonly involves surgery, reducing the doses of immunosuppressive medications and/or therapy with antimycobacterial medications The American Thoracic Society recommends isoniazid, rifampicin, and ethambutol. The current duration for treatment of pulmonary disease caused by Mycobacterium kansasii is 18 months. We describe the case of an immunosuppressed liver transplant recipient with poor outcome due to acute cholangitis who also developed concomitant infection with an uncommon organism, M. kansasii, in the late posttransplantation period.

Full text links

We have located links that may give you full text access.
Can't access the paper?
Try logging in through your university/institutional subscription. For a smoother one-click institutional access experience, please use our mobile app.

For the best experience, use the Read mobile app

Mobile app image

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

All material on this website is protected by copyright, Copyright © 1994-2024 by WebMD LLC.
This website also contains material copyrighted by 3rd parties.

By using this service, you agree to our terms of use and privacy policy.

Your Privacy Choices Toggle icon

You can now claim free CME credits for this literature searchClaim now

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app